Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

constant hiccups and not digesting nutrients

pasgirl
pasgirl Member Posts: 29
edited March 2014 in Colorectal Cancer #1
It's been a while since I have posted anything but if you do remember me my dad was diagnosed with stage IV colon cancer May 2009. He has since had seven chemo treatments and two surgeries. This last one they were able to remove the right side of his colon, appendix, and part of his small intestines. There is still a large tumor above his right leg attached to some blood vessels and when you lift the colon there is a layer of fatty tissue where there are plaques of tumors. We were able to bring him home (my home) sunday and at first all seemed well but the last three days have been horrible. He is on 24/7 feeding and it doesn't seem to be digesting well. Also, he has had terrible hiccups since midnight and it is now going on 11 hours of them. Does anyone have any suggestions to help the hiccups?

Thank you!!!

Comments

  • PhillieG
    PhillieG Member Posts: 4,866
    Hiccups
    I had used Baclofen pills for hiccups at one point. They were bad after I had some of the chemo treatments. The pills seemed to help.
    I'm sorry your Dad is having a rough time with things. I hope this helps
    -phil
  • Kathryn_in_MN
    Kathryn_in_MN Member Posts: 1,252
    hiccups
    There is a man in our colon cancer support group that had severe hiccups when on 5FU with Irinotecan. They did find a medication to stop them for him, because nothing else worked.

    So sorry he is having toubles.
  • melissaincali
    melissaincali Member Posts: 34
    Hiccups
    My husband has awful hiccups for a couple of days after chemo. Baclofen works for him. Are the hiccups chemo related? Not sure if it matters, but if they are right after surgery and he hasn't had chemo in a while, the hiccups might be due to something else. Could be worth mentioning to the doctor.
  • Mike49
    Mike49 Member Posts: 261
    nausea meds?
    I developed a similar case of hiccups one cycle and we had to discontinue Emend, they were also giving me Zofran and both can cause hiccups. You might want to review his medications to see if there is a cause. Some hiccups will be understandable, but the anti nausea drugs in combination really got me. Hope he finds relief soon.